MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE WITH WA00395A; AUTOCLAVABLE RIGID URETEROSCOPE

OLYMPUS WINTER & IBE GMBH URETEROSCOPE WITH WA00395A; AUTOCLAVABLE RIGID URETEROSCOPE
Model Number WA29049A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the olympus service center.The service inspection confirmed the customer¿s reported product problem, the outer tube of the scope was found broken in half.The inspection also noted there is distal end light fiber damage, and moisture under the eyepiece window and laser etching on model ring has minor fading.No image check performed due to condition of the outer tube.The investigation is still ongoing; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus was informed via repair request, the customer straight ocular angle autoclavable rigid ureteroscope ¿is broken in half¿.The customer reported event was found at reprocessing.No death or injury and no impact to patient or other was reported to olympus.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the scope's broken outer tube could not be determined.It is possible that the tube damage occurred due to user error, improper handling, or the application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE WITH WA00395A
Common Device Name
AUTOCLAVABLE RIGID URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16454632
Report Number9610773-2023-00601
Device Sequence Number5875616
Product Code FGB
UDI-Device Identifier04042761063043
UDI-Public04042761063043
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K951855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA29049A
Device Catalogue NumberWA29049A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown